MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838300
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-03358.It was reported that catheter entrapment occurred.A 2.50x16mm promus premier¿ drug-eluting stent was selected for use to treat a lesion.However, during preparation, the stent came out of its hoop with the edge of the stent struts deformed.The device was not used inside the patient.A 3.00x38mm promus premier¿ drug-eluting stent was then advanced to treat the lesion.However, during the procedure the device became stuck with the non-bsc guide extension catheter.The procedure was completed using a different device.There were no patient complications nor harm reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found that on the 5 most distal stent rows, stent struts were damaged and lifted from their crimp positions, the remainder of stent appeared undamaged.A review of the manufacturing data for the stent profile was performed.The maximum crimped stent profile was measured which is within the stent profile specification.The tip was visually and microscopically examined and it was noted that the tip was damaged at the distal edge of the tip.This type of damage is consistent with excessive force being applied to the delivery system.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple kinks on the several locations along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the inner and outer lumen and mid-shaft polymer extrusion profile found no issues with the extrusion shaft.The bicomponent bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6499611
Report Number2134265-2017-03359
Device Sequence Number16340710
Product Code NIQ
UDI-Device Identifier08714729845027
UDI-Public(01)08714729845027(17)20180508(10)19967459
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2018
Device Model NumberH7493952838300
Device Catalogue Number39528-3830
Device Lot Number19967459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1